MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, UNCUFFED, 2.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, UNCUFFED, 2.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN926884
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that, "we are unable to pass a 6 fr.Ballard suction catheter through the 2.5 sheridan hudson rci teleflex ett.We have just intubated a baby and the 5 fr.Inline catheter is also tight".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 4 july 2023 states that the issue was resolves by using a new tube.The patient required extubation and reintubation.A new suction catheter which was the same size was used as well."baby required reintubation and ett clearance so there was desaturation".The lowest oxygen saturation the patient sustained as "not captured".There was no harm or injury to the patient, the patient status is reported as "stable".Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: the initial mdr report submitted on 30 june 2023 shall be updated from reportable malfunction to reportable injury with serious injury as additional information received on 4 july 2023 stated that the patient experienced desaturation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "blocked/obstructed - tube" was confirmed based upon the investigation of the sample received.The customer returned one unit 5-10405 et tube, uncuffed, 2.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the tube was cut short.The tube was cut at the "n" of the "oral*nasal" marking towards the proximal end of the device.A non-tfx connector was reinserted into the tube at the proximal end where the tube was cut.The connector most likely belongs to the ballard suction catheter that was used with the returned device.No issues were observed with the et tube itself.It could not be determined how this defect occurred, but this appears to be an isolated event.The angle at which the connector was reinserted could potentially prevent a catheter from passing through the tube smoothly, but this could not be confirmed for this complaint issue.Dhr investigation did not show issues related to complaint.The root cause was undetermined.Teleflex will continue to monitor and trend on this defect.Other remarks: n/a.Corrected data:.

Brand Name
ET TUBE, UNCUFFED, 2.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17240085
Report Number3003898360-2023-00969
Device Sequence Number4834877
Product Code BTR
UDI-Device Identifier14026704759313
UDI-Public14026704759313
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model NumberIPN926884
Device Catalogue Number5-10405
Device Lot Number73J1900664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer06/15/2023
01/10/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/05/2023
01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown